Inference on p{Y<X} in the weibull case

John I. McCool

Research output: Contribution to journalArticle

59 Scopus citations

Abstract

The probability that a Weibull random variable Y is less than another independent Weibull random variable X is considered for the case where both X and Y have the same, but unknown, shape parameter. Tables, developed by Monte Carlo sampling, are presented whereby 90% confidence limits for this probability may be found in terms of its maximum likelihood estimate for 21 combinations of the size of the sample taken from each of the two populations and the ordered observation number at which the samples are type II censored. A normal approximation is also discussed and its accuracy vis-a-vis the exact values is examined as a function of sample size for a particular case.

Original languageEnglish (US)
Pages (from-to)129-148
Number of pages20
JournalCommunications in Statistics - Simulation and Computation
Volume20
Issue number1
DOIs
StatePublished - Jan 1 1991

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modeling and Simulation

Fingerprint Dive into the research topics of 'Inference on p{Y<X} in the weibull case'. Together they form a unique fingerprint.

Cite this